Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 15, 2022, 1:48 PM PDT for 5 counties in Nevada. It took effect at Jun 17, 2022, 9:00 AM PDT. It was in force for 14 hr. 23 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 15, 2022, 1:48 PM PDT (20:48 UTC)
- In effect from
- Jun 17, 2022, 9:00 AM PDT
- Expired
- Jun 17, 2022, 11:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 9:05 AM PDT | NON-TSTM WND GST 59 | 2 Sw Elko, NV | ASOS STATION KEKO ELKO AIRPORT ASOS. |
| Jun 17, 10:26 AM PDT | NON-TSTM WND GST 60 | 10 Wnw Jiggs, NV | MESONET STATION CRSN2 CRANE SPRINGS RAWS. |
| Jun 17, 10:32 AM PDT | NON-TSTM WND GST 60 | 11 Sse Blue Eagle Ranch, NV | MESONET STATION TMBN2 TIMBER MTN. |
| Jun 17, 11:00 AM PDT | NON-TSTM WND GST 60 | 13 E Pinto Summit, NV | MESONET STATION PANNV 12.5 E PINTO SUMMIT (NV DOT) STATION ELEVATION: 6527 FT. |
| Jun 17, 11:18 AM PDT | NON-TSTM WND GST 60 | 8 E Tonopah, NV | ASOS STATION KTPH TONOPAH AIRPORT ASOS. |
| Jun 17, 11:24 AM PDT | HIGH SUST WINDS 43 | 8 Ene Clover Valley, NV | MESONET STATION UR002 7.9 E CLOVER VALLEY (UPR) STATION ELEVATION: 5686 FT. |
| Jun 17, 12:00 PM PDT | NON-TSTM WND GST 60 | 6 Nne Ryndon, NV | MESONET STATION AS326 COAL MINE CANYON N7NNV CWOP. |
| Jun 17, 12:03 PM PDT | NON-TSTM WND GST 62 | 5 Sw Ruby Valley, NV | MESONET STATION RBVN2 RUBY VALLEY RAWS. |
| Jun 17, 12:11 PM PDT | NON-TSTM WND GST 60 | 3 Ssw Manhattan, NV | MESONET STATION TQIN2 QUIMA PEAK RAWS. |
| Jun 17, 12:29 PM PDT | HIGH SUST WINDS 44 | 10 Sse Oasis, NV | MESONET STATION UR005 10.3 SE OASIS (UPR) STATION ELEVATION: 5678 FT. |
| Jun 17, 12:45 PM PDT | NON-TSTM WND GST 59 | 27 E Scottys Junction, NV | SCHOONER CRATER WEATHER STATION REPORTED A PEAK WIND GUST OF 59 MPH. GUSTS DROPPED BELOW 58 MPH AT 1300 PDT. |
| Jun 17, 12:45 PM PDT | NON-TSTM WND GST 60 | 20 N Mercury, NV | DECON UNDERGROUND DISPOSAL WEATHER STATION GUSTED TO 60 MPH AT 1245 PDT. GUSTS DROPPED BELOW 58 MPH 1300 PDT. |
| Jun 17, 1:27 PM PDT | NON-TSTM WND GST 61 | 6 S Clover Valley, NV | MESONET STATION WSPNV 6.3 S CLOVER VALLEY (NV DOT). |
| Jun 17, 1:48 PM PDT | HIGH SUST WINDS 45 | 1 Ene Deeth, NV | MESONET STATION UP011 1.4 NE DEETH (UPR) STATION ELEVATION: 5355 FT. |
| Jun 17, 2:24 PM PDT | NON-TSTM WND GST 60 | Eureka Airport, NV | AWOS STATION KP68 EUREKA AIRPORT ASOS. |
| Jun 17, 2:30 PM PDT | NON-TSTM WND GST 61 | 4 Ene Baker, NV | MESONET STATION DNEP8 4.3 E BAKER (DRI). |
| Jun 17, 3:41 PM PDT | NON-TSTM WND GST 66 | 27 Ene Eureka Airport, NV | MESONET STATION ALLN2 ALLIGATOR RIDGE RAWS. |
| Jun 17, 3:51 PM PDT | NON-TSTM WND GST 62 | 1 Nnw Pinto Summit, NV | MESONET STATION PINNV 0.8 NW PINTO SUMMIT (NV DOT). |
| Jun 17, 4:14 PM PDT | NON-TSTM WND GST 59 | Ely Airport, NV | ASOS STATION KELY ELY AIRPORT ASOS. |
| Jun 17, 4:50 PM PDT | NON-TSTM WND GST 67 | 42 Ese Manhattan, NV | MESONET STATION CMP26 WARM SPRINGS SUMMIT. |
| Jun 17, 7:35 PM PDT | HIGH SUST WINDS 41 | 1 Nw Hickison Summit, NV | MESONET STATION HKSNV 0.9 NW HICKISON SUMMIT (NV DOT) STATION ELEVATION: 6587 FT. |
| Jun 17, 10:04 PM PDT | NON-TSTM WND GST 64 | 1 Nnw Pinto Summit, NV | MESONET STATION PINNV 0.8 NW PINTO SUMMIT (NV DOT). |
| Jun 17, 10:32 PM PDT | NON-TSTM WND GST 72 | 11 Sse Blue Eagle Ranch, NV | MESONET STATION TMBN2 TIMBER MTN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5019 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
775 WWUS85 KLKN 152048 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 148 PM PDT Wed Jun 15 2022 NVZ426-170000- /O.UPG.KLKN.FW.A.0002.220616T1800Z-220618T0600Z/ /O.NEW.KLKN.FW.W.0004.220617T1800Z-220618T0600Z/ /O.NEW.KLKN.FW.W.0003.220616T1800Z-220617T0600Z/ /O.NEW.KLKN.FW.A.0003.220618T1800Z-220619T0600Z/ Northern Nye County-Mojave- 148 PM PDT Wed Jun 15 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 426... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 11 PM PDT Thursday. A Red Flag Warning has also been issued from 11 AM to 11 PM PDT Friday. In addition, a Fire Weather Watch for gusty winds and low relative humidity has been issued. This Fire Weather Watch is in effect from Saturday morning through Saturday evening. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 426 Northern Nye County- Mojave. * Winds...South 20 to 35 mph with gusts up to 60 mph. Strongest winds will occur on Friday. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ425-427-170000- /O.NEW.KLKN.FW.W.0003.220616T1800Z-220617T0600Z/ /O.NEW.KLKN.FW.W.0004.220617T1800Z-220618T0600Z/ /O.NEW.KLKN.FW.A.0003.220618T1800Z-220619T0600Z/ White Pine and Northeast Nye Counties-Central Nevada-Toiyabe- 148 PM PDT Wed Jun 15 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 427... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 427... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425 AND 427... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 11 PM PDT Thursday. A Red Flag Warning has also been issued from 11 AM to 11 PM PDT Friday. In addition, a Fire Weather Watch for gusty winds and low relative humidity has been issued. This Fire Weather Watch is in effect from Saturday morning through Saturday evening. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...South 20 to 35 mph with gusts up to 60 mph. The strongest winds will occur on Friday. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
6 follow-up statements
485 WWUS85 KLKN 161108 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 408 AM PDT Thu Jun 16 2022 NVZ425>427-170515- /O.CON.KLKN.FW.W.0003.220616T1800Z-220617T0600Z/ /O.CON.KLKN.FW.W.0004.220617T1800Z-220618T0600Z/ /O.CON.KLKN.FW.A.0003.220618T1800Z-220619T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 408 AM PDT Thu Jun 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County-Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...South 25 to 40 mph with gusts up to 70 mph. Strongest winds for most areas will be on Friday. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
901 WWUS85 KLKN 161740 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1040 AM PDT Thu Jun 16 2022 NVZ470-180600- /O.EXB.KLKN.FW.W.0004.220617T1600Z-220618T0600Z/ /O.EXB.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/ Eastern Elko County- 1040 AM PDT Thu Jun 16 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 11 PM PDT Friday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Saturday morning through Saturday evening. * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 25 to 40 mph with gusts 50 to 65 mph. Strongest winds on Friday. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ425>427-180600- /O.EXT.KLKN.FW.W.0004.220617T1600Z-220618T0600Z/ /O.EXT.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/ /O.CON.KLKN.FW.W.0003.220616T1800Z-220617T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 1040 AM PDT Thu Jun 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427... ...RED FLAG WARNING NOW IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427... ...FIRE WEATHER WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County-Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...South 30 to 40 mph with gusts 50 to 65 mph. Strongest winds will be on Friday for most areas. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
899 WWUS85 KLKN 170421 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 921 PM PDT Thu Jun 16 2022 NVZ425>427-172230- /O.CAN.KLKN.FW.W.0003.000000T0000Z-220617T0600Z/ /O.CON.KLKN.FW.W.0004.220617T1600Z-220618T0600Z/ /O.CON.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe- 921 PM PDT Thu Jun 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 427... The National Weather Service in Elko has cancelled the Red Flag Warning that was in effect for this evening. The Red Flag Warning for Friday is still in effect. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County-Mojave and Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...South 30 to 40 mph with gusts up to 65 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ NVZ470-172230- /O.CON.KLKN.FW.W.0004.220617T1600Z-220618T0600Z/ /O.CON.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/ Eastern Elko County- 921 PM PDT Thu Jun 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470... * Affected Area...Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
311 WWUS85 KLKN 171057 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 357 AM PDT Fri Jun 17 2022 NVZ425>427-470-180500- /O.CON.KLKN.FW.W.0004.220617T1600Z-220618T0600Z/ /O.CON.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Central Nevada-Toiyabe-Eastern Elko County- 357 AM PDT Fri Jun 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, 427, AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County- Mojave, Fire Weather Zone 427 Central Nevada-Toiyabe and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 30 to 40 mph with gusts up to 65 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$
438 WWUS85 KLKN 172122 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 222 PM PDT Fri Jun 17 2022 NVZ427-180600- /O.CAN.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/ /O.CON.KLKN.FW.W.0004.000000T0000Z-220618T0600Z/ Central Nevada-Toiyabe- 222 PM PDT Fri Jun 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... The National Weather Service in Elko has cancelled the Fire Weather Watch for Saturday. The current Red Flag Warning is still in effect. * Affected Area...Fire Weather Zone 427 Central Nevada-Toiyabe. * Winds...Southwest 35 to 45 mph with gusts up to 65 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ425-426-470-181530- /O.UPG.KLKN.FW.A.0003.220618T1700Z-220619T0600Z/ /O.NEW.KLKN.FW.W.0005.220618T1700Z-220619T0600Z/ /O.CON.KLKN.FW.W.0004.000000T0000Z-220618T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Eastern Elko County- 222 PM PDT Fri Jun 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 470... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 11 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 470... The current Red Flag Warning is still valid until 11 PM this evening. The National Weather Service in Elko has upgraded the Fire Weather Watch to a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 11 PM PDT Saturday. * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County-Mojave and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 30 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
487 WWUS85 KLKN 180614 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1114 PM PDT Fri Jun 17 2022 NVZ425-426-470-190015- /O.EXP.KLKN.FW.W.0004.000000T0000Z-220618T0600Z/ /O.CON.KLKN.FW.W.0005.220618T1700Z-220619T0600Z/ White Pine and Northeast Nye Counties-Northern Nye County-Mojave- Eastern Elko County- 1114 PM PDT Fri Jun 17 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 11 PM PDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 470... ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 425, 426, AND 470... * Affected Area...Fire Weather Zone 425 White Pine and Northeast Nye Counties, Fire Weather Zone 426 Northern Nye County-Mojave and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 5 percent. * Impacts...The combination of gusty winds and low humidity may create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ427-180715- /O.EXP.KLKN.FW.W.0004.000000T0000Z-220618T0600Z/ Central Nevada-Toiyabe- 1114 PM PDT Fri Jun 17 2022 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 427... Relative humidities are rising this evening. Winds are also diminishing this evening, however expect some gusty conditions overnight, especially across mountains and higher elevation areas. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 3:20 AM PDT, 10 hours 28 minutes earlier.
Area forecast discussion, Jun 15, 3:20 AM PDT, 10 hours 28 minutes before
Area Forecast Discussion National Weather Service Elko NV 320 AM PDT Wed Jun 15 2022 .SYNOPSIS...After another chilly start to the day, temperatures begin to trend warmer today. Much warmer Thursday and again on Friday, however afternoon and evening winds also become breezy to windy across the region. Blowing dust will be likely across much of the region Thursday and Friday afternoons which may result in reduced visibilities at times. && .SHORT TERM...Today through Thursday. High pressure begins to build over NV today which will push temperatures up a little closer to normal levels as most valley locations warm into the upper 70s to mid 80s. Tonight into Thursday an upper level low will move in along the Pacific NW coastline, which will lead to an increased southwesterly flow over NV. Thursday afternoon winds over most of northern and central NV will become breezy to windy. The increased southwest flow will also send temperatures on Thursday up into the low to mid 90s across much of the CWA. .LONG TERM...Thursday night through next Tuesday. Confidence is increasing in a very strong wind event occurring during the latter portions of the week and into the weekend. Northern and central Nevada will sit in between a large and expansive area of high pressure in the Central Plains while to the west will be an anomalously strong upper low. This interaction with these two systems is setting the stage for very strong winds. Wind advisories are a certainty while high wind watches/warnings may be needed. At this moment, central Nevada appears to be the location of strongest winds, though the area will need to be refined over the next several days. In addition to the winds, areas of blowing dust will also be likely and will result in the visibility dropping to two miles or less in the thickest dust. Finally, there will definite fire weather concerns for those zones that have cured. Temperatures on Friday will continue to be warm with highs in the 80s to low 90s in the warmer spots. No precipitation is expected. Winds are expected to remain strong through the overnight into Saturday with lows in the 40s and 50s. Winds are expected to become very strong again on Saturday, especially over the eastern half of the forecast area. Winds advisories will once again be needed with high wind warnings possible. In addition to the wind will be areas of blowing dust. Highs will cool into the 70s and 80s, and combined with low relative humidities and strong winds, another round of fire weather concerns are also likely. Some light, isolated to scattered showers will develop across the border with Idaho and Oregon. Scattered showers will develop during the overnight and continue to spread southward, north of the US Highway 50 corridor. Overnight lows will be in the 30s and 40s. The trough is expected to open and slowly move to the east across the forecast area Sunday. Off and on showers are expected again with much cooler temperatures with readings in the 60s and 70s. Winds will remain breezy but below advisory criteria. Drier air will work through the area for Monday and Tuesday, allowing high temperatures to moderate to possibly the 80s by Tuesday. && .AVIATION...VFR conditions continue through Thursday morning. && .FIRE WEATHER...High pressure begins to rebuild across the Great Basin region today, which will result in lighter winds, dry conditions, and warmer temperatures. On Thursday as the next upstream system approaches NV from the west, temperatures will continue to trend warmer with winds also increasing. Gusty afternoon and evening winds are expected both Thursday and Friday, which will combine with low RHs over at least Zone 426 where fuels are already considered dry. A Fire Weather Watch remains in effect for Zone 426 for Thursday through Friday. && .LKN WATCHES/WARNINGS/ADVISORIES... Freeze Warning until 8 AM PDT this morning for Northern Elko County-Ruby Mountains and East Humboldt Range. Frost Advisory until 8 AM PDT this morning for Humboldt County- South Central Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. Fire Weather Watch from Thursday morning through Friday evening for Northern Nye County-Mojave. && 96/86/91/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:43 PM PDT | High Wind Watch | LKN | Elko, Eureka, Lander, Nye, White Pine | 21 hr |
| Jun 15, 1:48 PM PDT | Fire Weather Watch | LKN | Elko, Eureka, Lander, Nye, White Pine | 49 hr |
| Jun 15, 1:48 PM PDT | Red Flag Warning | LKN | Eureka, Lander, Nye, White Pine | 32 hr |
Nearby
Red Flag Warnings in Nevada, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.